MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG E-LUMINEXX BILIARY STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG E-LUMINEXX BILIARY STENT
Catalog Number ZBM10080
Medical Device Problem Codes Break (1069); Difficult or Delayed Positioning (1157); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/30/2025
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2025, a patient underwent stent placement using the e-luminexx biliary stent.During the procedure, the stent failed to release, and the deployment device broke, leaving a fragment inside the patient.However, the current patient status unknown.
 
Additional Manufacturer Narrative
H11: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.D2b (fge; nio).Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11: manufacturing review: based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.However, the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product, and the product was found to have met the specification prior to shipment.Investigation summary: the stent delivery system was returned for evaluation and the distal part of the catheter including the sheath marker was broken, detached and missing which leads to confirmed results for break and detachment.The sample was returned with grip shells of the handle completely separated possibly relating to difficult deployment as reported by the customer.There were no indications of manufacturing deficiencies.In this case, it was reported that a 7f introducer was used for access, the tracking vessel was neither tortuous nor calcified and the lesion was pre-dilated.The reported use of this device in a venous anastomosis/axillary vein junction represents an off-label use which is a potential cause for this kind of issue.The sample was returned with grip shells of the handle completely separated possibly relating to difficult deployment as reported by the customer.Based on the available information and evaluation of the returned sample, the investigation is closed with confirmed results for break and detachment.The investigation is also confirmed for difficult deployment.A definite root cause of the reported incident can not be identified.The reported use of this device in a venous anastomosis/axillary vein junction represents an off-label use labeling review: in reviewing the relevant labeling it was found that the instructions for use (ifu) sufficiently address the potential risks.Regarding general warning, the instructions for use states "should unusual resistance be felt at any time during the procedure, the entire system (introducer sheath or guiding catheter and stent delivery system) should be removed as a single unit".Regarding accessories, the instructions for use states "the bard s.A.F.E.6f delivery system requires a minimum 6f introducer sheath.Insert a 0.035 inch (0.89 mm) guidewire (.)".With regards to general directions, the ifu states "pre-dilatation of the stricture with an appropriately sized balloon dilatation catheter is left to the discretion of the treating physician".The instructions for use states "the bard e-luminexx biliary stent is indicated for the treatment of biliary strictures resulting from malignant neoplasms" and "the bard e-luminexx vascular stent is indicated for the treatment of illiac occlusive disease in patients with symptomatic vascular disease of the common and/or external iliac arteries up to 126 mm in length with a reference vessel diameter of 5 to 9 mm".D2b (fge; nio), g3, h6 (device, method, result, conclusion).Section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
E-LUMINEXX BILIARY STENT
Common Device Name
BILIARY STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
Manufacturer (Section G)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM   76227
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key22892083
Report Number9681442-2025-00263
Device Sequence Number8957609
Product Code FGE
UDI-Device Identifier04049519009513
UDI-Public(01)04049519009513(17)260203(10)ANHP0764
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K063532
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/03/2026
Device Catalogue NumberZBM10080
Device Lot NumberANHP0764
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2025
Supplement Date Received by Manufacturer10/13/2025
Initial Report FDA Received Date08/26/2025
Supplement Report FDA Received Date10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexFemale
Patient Weight74 KG